Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have Gained Weight, Feel Lazy Ad Tired Along With Lack Of Energy. Have Been Taking Lyrica Medicine For A Long Time. What To Do?

I take 200 mgs of Lyrica, twice a day.
I've put on about 30lbs since I started taking Lyrica two years ago. Also, I feel lazy, tired, get depressed very easily, and have no energy. I take Lyrica for peripheral neurapathy.

I also take gabapentin (neurotein), 600 mgs three iMessage a day.

I want to discontinue Lyrica. I know I need to discuss with my primary care doctor, but I would appreciate a second opinion of the best course to discontinue Lyrica.

Should I increase doasage for gabapentin or continue current level of dosage?

How's the best method to come down off Lyrica.
Tue, 25 Jun 2013
Report Abuse
General & Family Physician 's  Response
Welcome to HCM.Pregabalin/Lyrica can cause serious side effects which may make it necedssary to discontinue the drug.The common side effects include drowsiness,ataxia,thinking abnormally,weight gain,dry mouth,blurred vision,confusion and oedema.Pregabalin and Gabapentin have essentially similar action,the Lyrica is more potent and causes more side effects.Sticking with neurontin/gabapentin and stopping lyrica is a sensible option.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Drowsiness


Loading Online Doctors....
Have Gained Weight, Feel Lazy Ad Tired Along With Lack Of Energy. Have Been Taking Lyrica Medicine For A Long Time. What To Do?

Welcome to HCM.Pregabalin/Lyrica can cause serious side effects which may make it necedssary to discontinue the drug.The common side effects include drowsiness,ataxia,thinking abnormally,weight gain,dry mouth,blurred vision,confusion and oedema.Pregabalin and Gabapentin have essentially similar action,the Lyrica is more potent and causes more side effects.Sticking with neurontin/gabapentin and stopping lyrica is a sensible option.